MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return of the device for analysis is anticipated.If the device is received for analysis, a supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
The tip of the viperwire fractured in the posterior tibial artery during the procedure because the orbital atherectomy device was spun over the distal tip of the wire.The fragment could not be retrieved and was left in vivo.The procedure was completed with balloon angioplasty.
 
Additional Manufacturer Narrative
Failure analysis conclusion: the device was received at csi for anslysis.Analysis of the guide wire revealed the proximal core wire to be fractured located 332.5cm from the proximal end.There was some adhered biological material on the core shaft fracture site.The exact cause of the tissue accumulation could not be determined.The distal fractured spring tip section was not returned.Scanning electron microscopy revealed the presence of excessive torsional stresses on the fracture face of the core wire.The core gw fracture site exhibited grind marks with galling on the outer diameter.These findings are consistent with the reported event details which state, "the viperwire fractured during the procedure because the orbital atherectomy device was spun over the distal tip of the wire." therefore the root cause of the fracture is considered user error.At the conclusion of the failure analysis investigation the reported event was confirmed.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8276134
Report Number3004742232-2019-00034
Device Sequence Number158947
Product Code MCW
UDI-Device Identifier10852528005312
UDI-Public(01)10852528005312(17)200131(10)216266
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number216266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2019
Supplement Date Received by Manufacturer02/12/2019
02/27/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date02/13/2019
03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;